Serotonin syndrome is a potentially life-threatening condition caused by excessive serotonergic activity in the central nervous system. It is characterized by mental status changes (eg, confusion, agitation, lethargy, coma), autonomic instability (eg, hyperthermia, tachycardia, diaphoresis, nausea, vomiting, diarrhea, dilated pupils), and neuromuscular hyperactivity (eg, myoclonus, hyperreflexia, rigidity, trismus). Serotonin syndrome classically occurs in patients receiving two or more serotonergic drugs, but it can occur with monotherapy. We report a case of a 20-year-old man who developed serotonin syndrome resulting from overdose of Escitolapram with concomitant use of cocaine. It is a very important area in medicine as serotonin syndrome should be suspected especially in drug abusers who are being treated with psychotropic agents for mental illnesses.
PDF (368.59 KB PDF FORMAT)
RIS citation (ENDNOTE, REFERENCE MANAGER, PROCITE, REFWORKS)
BibTex citation (BIBDESK, LATEX)
The experience with the journal was excellent. The submission process with simple, reviews were expedited quickly, and communication with the corresponding author was excellent.
All authors are surveyed after their articles are published. Authors are asked to rate their experience in a variety of areas, and their responses help us to monitor our performance. Presented here are their responses in some key areas. No 'poor' or 'very poor' responses were received; these are represented in the 'other' category.See Our Results
Copyright © 2013 Libertas Academica Ltd (except open access articles and accompanying metadata and supplementary files.)